Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 9, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 15, 2009, 9:08 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2009, 9:08 AM PST (17:08 UTC)
- Expired
- Feb 16, 2009, 9:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
728 WHUS76 KEKA 151708 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 908 AM PST SUN FEB 15 2009 PZZ450-455-470-475-160115- /O.CAN.KEKA.GL.W.0048.000000T0000Z-090215T2000Z/ /O.NEW.KEKA.SC.Y.0009.090215T1708Z-090216T1500Z/ /O.CAN.KEKA.SE.W.0005.000000T0000Z-090215T2000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 908 AM PST SUN FEB 15 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PST MONDAY... ...GALE WARNING IS CANCELED... ...HAZARDOUS SEAS WARNING IS CANCELED... STRONG SOUTHEASTERLY WINDS WILL CONTINUE THROUGH MONDAY MORNING AS LOW PRESSURE REMAINS OFF THE COAST OF NORTHERN CALIFORNIA. OCCASIONAL GUSTS TO 35 KT MAY STILL BE POSSIBLE IN THE OFFSHORE WATERS BEYOND 10 NM THROUGH THE REMAINDER OF THE MORNING HOURS. THESE STRONG WINDS WILL PRODUCE DANGEROUS AND STEEP WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
306 WHUS76 KEKA 152240 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 240 PM PST SUN FEB 15 2009 PZZ450-455-470-475-160645- /O.CON.KEKA.SC.Y.0009.000000T0000Z-090216T1500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 240 PM PST SUN FEB 15 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST MONDAY... MODERATE SOUTHEAST WINDS WILL CONTINUE THROUGH MONDAY MORNING AS LOW PRESSURE REMAINS OFF THE COAST OF NORTHERN CALIFORNIA. OCCASIONAL GUSTS TO 35 KT MAY STILL BE POSSIBLE OVER THE OFFSHORE WATERS BEYOND 10 NM. THESE STRONG WINDS WILL PRODUCE DANGEROUS AND STEEP WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
820 WHUS76 KEKA 161037 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 237 AM PST MON FEB 16 2009 PZZ450-455-470-161145- /O.CAN.KEKA.SC.Y.0009.000000T0000Z-090216T1500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 237 AM PST MON FEB 16 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ475-161700- /O.EXT.KEKA.SC.Y.0009.000000T0000Z-090216T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 237 AM PST MON FEB 16 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 4:40 AM PST, 4 hours 28 minutes earlier.
Area forecast discussion, Feb 15, 4:40 AM PST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 440 AM PST SUN FEB 15 2009 .SYNOPSIS...LOW PRESSURE OFF THE NORTH COAST WILL PRODUCE PERIODS OF RAIN AND HIGH ELEVATION SNOW THROUGH MONDAY. A BREAK IN THE WET PATTERN IS EXPECTED FOR THE MIDDLE OF THE WEEK BEFORE THE THREAT FOR RAIN AND SNOW RETURNS. && .SHORT TERM...TODAY THROUGH TUESDAY...QUITE THE COMPLICATED FORECAST PACKAGE WITH IMMEDIATE CONCERNS BEING WIND...CONVECTION...PRECIP AMOUNTS...AND SNOW LEVELS. SURFACE AND UPPER LEVEL LOWS ARE LOCATED SOME 350 NM SW OF EUREKA AT EARLY MORNING...OR A LITTLE SOUTH OF MODEL SUITE INITIALIZATION. HEAVY PRECIPITATION OVERNIGHT IN ASSOCIATION WITH THE OCCLUDED FRONT HAS SHIFTED NORTH AND EAST OF THE AREA...WITH A DRY SLOT IMPINGING ON THE COAST. A NUMBER OF LIGHTNING STRIKES WERE RECORDED NEAR POINT ARENA...BOTH OVER THE WATER AND ON THE LAND...EARLIER THIS MORNING RIGHT ALONG THE FRONT. WINDS HAVE ALSO BEEN A BIG STORY ALONG THE RIDGES AND ALSO THE MENDOCINO COAST WITH GUSTS OF 50 MPH OR GREATER. FOR TODAY...PERIODS OF SHOWERS WILL CONTINUE AS THE LOW WOBBLES OFFSHORE. THERE REMAINS SOME THREAT FOR THUNDER...PRIMARILY ACROSS THE SOUTHERN WATERS...OTHERWISE WINDS WILL SLOWLY EASE. WE HAVE LEFT THE WINTER STORM WARNING UP DESPITE THE DECREASE IN PRECIP AT THE CURRENT TIME...AS A RATHER POTENT SHORTWAVE ROUNDING THE BASE OF THE TROUGH WILL REGENERATE MORE SHOWERS...AND HIGHER ELEVATION SNOWS...LATER TODAY. INTERMITTENT SHOWERS WILL CONTINUE INTO MONDAY AS THE LOW SLOWLY APPROACHES THE COAST. WE HAVE MAINTAINED THUNDERSTORM CHANCES FOR THE WATERS AND INTO COASTAL MENDOCINO FOR TOMORROW AS CONVECTIVE PARAMETERS LOOK REASONABLE. THE LOW FINALLY IS ABSORBED AND SHUNTED EAST BY TUESDAY SO A DRYING A WARMING TREND WILL COMMENCE. BURGER .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...VERY LITTLE CHANGE FROM THE PREVIOUS FORECAST. THE WET PATTERN WE'VE BECOME ACCUSTOMED TO IN FEBRUARY WILL TAKE A BRIEF HIATUS THROUGH THE MIDDLE OF THE WEEK WITH THE NEXT SYSTEM PARKED WELL OFFSHORE. LOW LEVEL OFFSHORE FLOW MAY YIELD SOME PLEASANT AFTERNOON WEATHER IF CLOUDS REMAIN TRANSPARENT ENOUGH. CONSIDERABLE UNCERTAINTY REMAINS WITH RESPECT TO THE RETURN OF WET WEATHER AS THE PATTERN UPSTAIRS BECOMES SOMEWHAT JAMMED. SO FOR NOW HAVE CONTINUED THE TREND OF GRADUALLY INCREASING PRECIP CHANCES TOWARDS THE WEEKEND. BURGER && .AVIATION...A SFC LOW OFF THE COAST IS BRINGING RA AND HIGHER ELEVATION SN THIS MORNING. SAT IMAGERY SHOWS A DRY SLOT MOVG INTO CWA FROM SW ATTM WITH CU BEGINNING TO DEVELOP IN IT. WILL TRANSITION PRECIP FROM STRATIFORM TO SHOWERY EARLY THIS AM AS LOW WILL SLOWLY DRIFT S. IN ADDITION TO PRECIP AND MVFR CIGS...THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE CWA WITH A 9.4MB DIFF BETWEEN SAC AND ACV AND 10.8MB BETWEEN SAC/CEC. THIS WILL MAINTAIN GUSTY...BREEZY WINDS ESPECIALLY ALONG THE COAST AND HIGHER TERRAIN. WRF AND RUC MODELS IN DECENT AGREEMENT NEXT SHOT OF SHOWERS REACHING THE COAST LATE THIS MORNING TO EARLY AFTERNOON AS ANOTHER VORT MAX ROTATES AROUND THE UPPER LOW SO INCLUDED TEMPO MVFR CONDITIONS THROUGH THE AFTERNOON. BC && .MARINE...S TO SE GALES WILL CONTINUE THROUGH THE MORNING AS THE COLD FRONT FORM A SURFACE LOW AROUND 40N129W PUSHES ACROSS THE WATERS. OFFSHORE BUOYS HAVE REPORTED GUSTS TO 45-47KTS AHEAD OF THE FRONT...SO INCLUDED MENTION OF OCCASIONAL GUSTS TO STORM FORCE OVER THE SOUTHERN WATERS THIS MORNING. MODELS IN GOOD AGREEMENT IN SFC LOW WEAKENING AS IT REMAINS NEARLY STATIONARY TODAY...THEN DRIFT S MON. ANOTHER SURFACE LOW WILL DROP OUT OF THE GULF OF AK AND MOVE S JUST OFF THE CA COAST BY MID WEEK. GIVEN THE UNSETTLED WEATHER PATTERN...GALE AND HAZ SEAS WARNINGS WILL BE POSSIBLE AGAIN BY MID WEEK. BC && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING ABOVE 3500 FEET FOR DEL NORTE...HUMBOLDT...MENDOCINO AND TRINITY COUNTIES TODAY. WIND ADVISORY IN EFFECT FOR COASTAL AREAS OF MENDOCINO COUNTY UNTIL 1 PM PST. HAZARDOUS SEAS WARNING FROM PT ST GEORGE TO PT ARENA OUT TO 60NM UNTIL NOON PST. GALE WARNING FROM PT ST GEORGE TO PT ARENA OUT TO 60NM UNTIL NOON PST. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 15, 9:07 AM PST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 907 AM PST SUN FEB 15 2009 CAZ003-004-076-161400- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 907 AM PST SUN FEB 15 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 PM PST TODAY FOR SNOWFALL ABOVE 3500 FEET. SEE AWIPS PRODUCT /SFOWSWEKA/ OR WMO HEADER /WWUS46 KEKA/ FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERY AND UNSETTLED WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 8:46 AM PST | Winter Weather Advisory | EKA | 6 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.